• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

SSRI REM sleep suppression

ssri rem sleep suppression

  • Please log in to reply
3 replies to this topic
⌛⇒ MITOMOUSE has been fully funded!

#1 TheBatman

  • Guest
  • 217 posts
  • 17
  • Location:USA
  • NO

Posted 28 February 2014 - 12:16 AM


I've done some searching around, but I haven't been able to come across any solutions to the poor sleep quality you can expect on an ssri.

Obviously I can stop taking paxil, but its seems to be helping. The problem is that sleep deprivation counters a lot of the positive effects and leaves me super exhausted during the day. I've been on it for about 1 week at 10 mg a day.

Do these effects subside over a while?

#2 blood

  • Guest
  • 926 posts
  • 254
  • Location:...

Posted 28 February 2014 - 02:01 AM

Sometimes people can feel a bit wired during the first week or maybe two on an SSRI, which could induce some insomnia.

In general, if the antidepressant is 'right for you', then you should probably be experiencing improved sleep, not "sleep deprivation".

Edited by blood, 28 February 2014 - 02:02 AM.


sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#3 TheBatman

  • Topic Starter
  • Guest
  • 217 posts
  • 17
  • Location:USA
  • NO

Posted 28 February 2014 - 06:41 AM

Sometimes people can feel a bit wired during the first week or maybe two on an SSRI, which could induce some insomnia.

In general, if the antidepressant is 'right for you', then you should probably be experiencing improved sleep, not "sleep deprivation".


Thanks. I guess I am technically sleeping, but it's been tossing and turning. I think I'll give it another week or two.

Maybe it's my sleep that's causing depression in the first place... Idk.

sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#4 Tom_

  • Guest
  • 1,120 posts
  • -31
  • Location:england

Posted 28 February 2014 - 09:33 PM

Its common for SSRI's to cause insomnia. Typically this is short lived but it can persist. If it persists for longer than two more weeks then the addition of low dose Trazadone can be considered.





Also tagged with one or more of these keywords: ssri, rem sleep, suppression

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users